Alert archive / Arkansas / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

June 17, 2007Crawford County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jun 17, 2007, 4:13 PM CDT for Crawford County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 4:13 PM CDT (21:13 UTC)
Expired
Jun 17, 2007, 4:45 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 32 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 172113
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT SUN JUN 17 2007

ARZ019-029-OKZ072-172145-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
413 PM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 413 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT...MOFFETT...MILL CREEK...
UNIONTOWN...FORT SMITH...BARLING...VAN BUREN...CEDARVILLE...NATURAL
DAM...SHIBLEY...FURRY...FIGURE FIVE...RUDY...DORA AND LEE CREEK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3572 9430 3533 9424 3533 9443 3539 9444
      3538 9449 3564 9455 3564 9447 3571 9447
      3572 9444 3573 9431

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 17, 2:28 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 17, 2:28 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT SUN JUN 17 2007

.DISCUSSION...
AN EXTREMELY PERSISTENT UPPER LEVEL LOW CONTINUES TO AFFECT THE
WEATHER ACROSS THE REGION. AFTERNOON SHOWERS AND THUNDERSTORMS HAVE
ONCE AGAIN DEVELOPED ON THE EASTERN SIDE OF THE LOW AND ARE MOVING
NORTHWARD ACROSS MUCH OF THE SOUTHERN PLAINS. COVERAGE IS A LITTLE
GREATER THIS AFTERNOON AS A SMALL TROUGH ROTATES AROUND THE EASTERN
SIDE OF THE LOW.

MODELS ARE CONSISTENT WITH FINALLY OPENING UP THE LOW BY MONDAY
MORNING AND SWINGING THE RESULTANT WAVE EASTWARD OUT OF THE REGION
BY TUESDAY. AS THIS OCCURS... HEALTHY RAIN CHANCE WILL REMAIN IN THE
FORECAST FOR ANOTHER COUPLE OF DAYS... AND HAVE ACTUALLY RAISED POPS
QUITE A BIT FOR MONDAY. THE PERSISTENTLY ANEMIC UPPER FLOW WILL
INCREASE SOMEWHAT ON TUESDAY AS THE JET STREAM DIPS AS FAR SOUTH AS
KANSAS. THIS WILL PUSH A WEAK FRONT SOUTHWARD INTO THE FORECAST AREA
DURING THE DAY ON TUESDAY PROVIDING THE FOCUS FOR MORE CONVECTION TO
DEVELOP.

AS THE UPPER SYSTEM FINALLY MOVES EASTWARD... HIGH PRESSURE WILL
BEGIN TO BUILD INTO THE SOUTHERN PLAINS. THUNDERSTORM CHANCES WILL
TAPER OFF WEDNESDAY... AND HAVE COMPLETELY REMOVED THUNDERSTORMS
FROM THE FORECAST AFTER WEDNESDAY. WITH HIGH PRESSURE THEN
STRENGTHENING... WE SHOULD EXPERIENCE A SPELL OF DRY WEATHER INTO
NEXT WEEKEND WITH TEMPERATURES PUSHING A LITTLE ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  83  68  87 /  30  70  50  40
FSM   69  81  69  89 /  50  70  50  40
MLC   68  81  68  87 /  50  60  30  40
BVO   65  82  65  87 /  30  60  40  40
FYV   65  79  65  84 /  40  70  50  40
BYV   65  79  64  83 /  40  70  40  40
MKO   67  79  68  86 /  40  70  40  40
MIO   68  81  65  85 /  30  60  40  30
F10   68  81  68  85 /  40  60  40  40
HHW   69  83  69  88 /  50  50  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....05
Hazardous weather outlook, Jun 17, 1:00 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SUN JUN 17 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN JUN 17 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ACROSS
THE REGION...AHEAD OF THE UPPER LOW SPINNING ACROSS NORTHWEST TEXAS.
A FEW OF THESE STORMS COULD BECOME STRONG...ESPECIALLY LATER THIS
AFTERNOON...WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. IN
ADDITION...IN AREA THAT EXPERIENCES A THUNDERSTORM WILL RECEIVE
BRIEF LOCALLY HEAVY RAINFALL.

THUNDERSTORMS SHOULD WEAKEN THIS EVENING WITH THE LOSS OF HEATING.
ADDITIONAL THUNDERSTORMS COULD REDEVELOP LATER TONIGHT AS THE UPPER
SYSTEM SLOWLY MOVES TO THE EAST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED. EMERGENCY MANAGERS SHOULD CONTINUE
TO MONITOR FOR POTENTIAL FLOODING PROBLEMS DUE TO LOCALIZED HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE STAGNANT UPPER LEVEL LOW WILL BEGIN TO SLOWLY MOVE NORTHEAST ON
MONDAY AS A COLD FRONT MOVES INTO THE REGION FROM THE NORTHWEST.
MODERATE INSTABILITY AND INCREASING DIRECTIONAL SHEAR NEAR THE FRONT
IN NORTHEAST OKLAHOMA MAY BE SUFFICIENT FOR SEVERE
THUNDERSTORMS...THOUGH THE LIMITING FACTOR WILL BE THE STRONGER
UPPER LEVEL SUPPORT REMAINING NORTH OF THE FORECAST AREA. HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM ANY SEVERE
THUNDERSTORMS THAT ARE ABLE TO DEVELOP. LOCALIZED HEAVY RAINFALL
WILL ALSO BE POSSIBLE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
DUE TO A VERY MOIST ATMOSPHERE STILL IN PLACE.

AN UPPER RIDGE IS EXPECTED TO BUILD INTO THE REGION BY
MID-WEEK...WITH THUNDERSTORM CHANCES ENDING.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR
POSSIBLE SEVERE WEATHER ON MONDAY AFTERNOON AND EVENING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 17, 2:48 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT SUN JUN 17 2007

OKZ049-053-172030-
CHOCTAW OK-PUSHMATAHA OK-
248 PM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW AND WESTERN PUSHMATAHA

AT 248 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DELA TO 3 MILES EAST OF ORD...MOVING NORTH AT 20
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
HUGO...ORD...GRANT...SAWYER...FORT TOWSON...MESSER...HUSKEY...
FALLON...SPEER...APPLE...CORINNE...DELA...RATTAN...CLOUDY...FINLEY...
SNOW AND OLETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3430 9562 3387 9554 3393 9526 3456 9530
Special weather statement, Jun 17, 3:08 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT SUN JUN 17 2007

ARZ010-019-172100-
CRAWFORD AR-WASHINGTON AR-
308 PM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     SOUTHWESTERN WASHINGTON AND NORTHWESTERN CRAWFORD

AT 308 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF NATURAL DAM...MOVING NORTH AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ODELL...LINCOLN...
PRAIRIE GROVE...HOGEYE...STRICKLER...MORROW...CLYDE...CANEHILL...
NATURAL DAM AND LEE CREEK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3568 9449 3562 9433 3596 9420 3600 9450
Special weather statement, Jun 17, 3:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT SUN JUN 17 2007

OKZ054-059-172130-
OSAGE OK-PAWNEE OK-
348 PM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND NORTHERN PAWNEE

AT 348 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF RALSTON TO 6 MILES SOUTHEAST
OF RALSTON TO 16 MILES SOUTHEAST OF RALSTON...MOVING NORTH AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
SHIDLER...FAIRFAX...BURBANK...APPERSON...WEBB CITY AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3638 9687 3639 9663 3630 9646 3673 9642
      3684 9671 3673 9691
Special weather statement, Jun 17, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT SUN JUN 17 2007

ARZ019-029-OKZ072-172145-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
413 PM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 413 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT...MOFFETT...MILL CREEK...
UNIONTOWN...FORT SMITH...BARLING...VAN BUREN...CEDARVILLE...NATURAL
DAM...SHIBLEY...FURRY...FIGURE FIVE...RUDY...DORA AND LEE CREEK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3572 9430 3533 9424 3533 9443 3539 9444
      3538 9449 3564 9455 3564 9447 3571 9447
      3572 9444 3573 9431

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:48 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha42 min
Jun 17, 3:48 PM CDTSpecial Weather StatementTSAOsage42 min
Jun 17, 4:55 PM CDTSpecial Weather StatementTSAMcIntosh35 min
Jun 17, 5:27 PM CDTSpecial Weather StatementTSAOsage33 min
Jun 17, 6:59 PM CDTSpecial Weather StatementTSAWagoner31 min
Jun 17, 3:08 PM CDTSpecial Weather StatementTSAWashington52 min
Jun 17, 5:12 PM CDTSpecial Weather StatementTSAFranklin, Washington33 min

Nearby

Special Weather Statements in Arkansas, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.